Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 119, NWS Fort Worth, TX

May 6, 2012Palo Pinto County, Stephens County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 6, 2012, 8:19 PM CDT for Palo Pinto County, Stephens County, Texas. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2012, 8:19 PM CDT (01:19 UTC)
Expired
May 6, 2012, 9:15 PM CDT
In force
56 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Palo Pinto County, TX, Stephens County, TX

The radar

The Dyess AFB radar (KDYX), 85 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 8:50 PM CDTTSTM WND GST 608 E Graford, TXSPOTTERS ESTIMATED 60 MPH WINDS WITH POWER FLASHES ON HIGHWAY 281.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-368 J/kg
Mixed-layer LCL
2252 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

875 
WUUS54 KFWD 070119
SVRFWD
TXC363-429-070215-
/O.NEW.KFWD.SV.W.0119.120507T0119Z-120507T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
819 PM CDT SUN MAY 6 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PALO PINTO COUNTY IN NORTH CENTRAL TEXAS...
  NORTHEASTERN STEPHENS COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 915 PM CDT

* AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
  SOUTHWEST OF POSSUM KINGDOM STATE PARK...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  POSSUM KINGDOM STATE PARK AROUND 830 PM...
  GRAFORD AROUND 915 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3295 9865 3295 9842 3301 9843 3300 9831
      3301 9818 3279 9815 3264 9830 3272 9867
      3276 9869
TIME...MOT...LOC 0119Z 275DEG 17KT 3284 9861

$$


85/NH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 7:24 PM CDT, 55 minutes earlier.

Area forecast discussion, May 6, 7:24 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
724 PM CDT SUN MAY 6 2012

.AVIATION...
CONCERNS...THUNDERSTORM AND COLD FRONT TIMING.

THUNDERSTORM COMPLEX FROM JUST WEST OF KABI TO ABOUT 30 MILES
WEST OF KOF2 /BOWIE/....IS EXPECTED TO MOVE SOUTHEAST. THIS
ACTIVITY MAY APPROACH THE METROPLEX TAF SITES 03-04Z. CONFIDENCE
IN HOW WELL THIS ACTIVITY WILL HOLD TOGETHER IS NOT HIGH AS IT
WILL BE MOVING INTO A STRONG CAPPING INVERSION. HAVE PLACED VCTS
STARTING AT 04Z FOR NOW...BUT IF THE STORMS TO THE NORTHEAST MOVE
FASTER...MAY HAVE TO SHOW AN EARLIER APPROACH. OTHERWISE...SOME
MVFR STRATUS MAY MOVE UP INTO THE METROPLEX TOWARD 12Z AND THEN
CONTINUE UNTIL AROUND 16Z WHEN WIND ARE EXPECTED TO SHIFT TO THE
NORTH AS A FRONT PASSES. VFR CEILINGS ARE THEN EXPECTED FOR THE
AFTERNOON...WITH THUNDERSTORM CHANCES OF ONLY 20 PERCENT. THUS
HAVE NOT MENTIONED TSRA. WE WILL SEE SLIGHTLY INCREASED CHANCES
MONDAY EVENING...THUS HAVE PLACED PROB30 TSRA BETWEEN 02 AND 05Z.

FOR WACO...SOUTHERLY FLOW WILL CONTINUE OVERNIGHT THROUGH MIDDAY
MONDAY WHEN A COLD FRONT APPROACHES. MVFR STRATUS IS EXPECTED TO
WORK ITS WAY INTO WACO AROUND 10Z AND CONTINUE THROUGH MIDDAY.
HAVE BROUGHT CEILINGS UP TO VFR BY 18Z. WITH THE FRONT MOVING
THROUGH AROUND 18Z HAVE SHOWN PROB30 TSRA BETWEEN 18 AND 21Z
MONDAY.

58

&&

.UPDATE...

...MESOSCALE DISCUSSION...

REGARDING THUNDERSTORM CHANCES ACROSS NORTH TEXAS THIS AFTERNOON
AND EVENING...

A DECAYING MESOSCALE CONVECTIVE SYSTEM (MCS) NEAR COLLEGE STATION
AT THE TIME OF THIS DISCUSSION HAS HAD A DRAMATIC IMPACT ON THE
THERMODYNAMIC ENVIRONMENT ACROSS NORTH TEXAS THIS MORNING. STRONG
SUBSIDENCE TO THE NORTH AND WEST OF THIS SYSTEM RESULTED IN A
LOWERING OF THE EML CAP OVERNIGHT. THE STRENGTH OF THE CAP
ASIDE...THE PRIMARY IMPACT THIS HAS HAD ON OUR THERMODYNAMIC
ENVIRONMENT IS TO GREATLY LIMIT THE DEPTH OF MOISTURE IN PLACE IN
THE LOW LEVEL ATMOSPHERE OVER MUCH OF NORTH TEXAS. WHILE THE 12Z
FWD SOUNDING OBSERVED A 70 NEAR SURFACE DEW POINT THIS
MORNING...IT ALSO INDICATED THAT THE DEPTH OF THE MOIST LAYER HAD
DECREASED FROM ABOUT 150 MB UP FROM THE SURFACE TO A LITTLE OVER
50 MB ABOVE THE SURFACE. AS A RESULT CONVECTIVE THERMALS INITIATED
BY DAYTIME HEATING HAVE BEEN ABLE TO EASILY ENTRAIN DRIER AIR FROM
THE EML CAP DOWN TO THE BOUNDARY LAYER WHICH HAS LOWERED SURFACE
DEW POINTS INTO THE MID TO UPPER 50S FOR MOST LOCATIONS ALONG AND
WEST OF THE INTERSTATE 35 CORRIDOR. WITHOUT ANY MOISTURE ADVECTING
BACK INTO THE REGION...THIS DEVELOPMENT SEEMS TO INDICATE THAT
SURFACE BASED CONVECTION WILL NOT HAPPEN THIS AFTERNOON ACROSS
MUCH OF THE CWA.

THE FORECAST IS NOT THAT SIMPLE HOWEVER AS PERSISTENT
SOUTHEASTERLY FLOW SOUTH OF THE DECAYING MCS HAS RESULTED IN THE
TRANSPORT OF RELATIVELY DEEP GULF MOISTURE UP INTO THE HILL
COUNTRY AND ACROSS WEST CENTRAL TX AS OF 17Z. UNCHARACTERISTICALLY
DEW POINT VALUES HAVE ACTUALLY IMPROVED WITH THE ONSET OF SOUTH-
SOUTHWEST FLOW AT ABILENE AND SWEETWATER LATE THIS MORNING. SPC
MESOSCALE ANALYSIS INDICATES THAT A PLUME OF H850 DEW POINTS ABOVE
10 DEG C EXISTS FROM DEL RIO NORTH TO OZONA AND JUST SOUTH OF
ABILENE AND SWEETWATER. MOST GUIDANCE INDICATES THAT H850 WINDS
WILL REMAIN OUT OF THE SOUTHWEST OUT AHEAD OF A COLD FRONT THAT
CONTINUED TO MOVE SOUTHEAST TOWARDS NORTH CENTRAL TX LATE THIS
MORNING. CURRENT THINKING IS THAT THIS WILL RESULT IN THE RETURN
OF SOME DEEPER GULF MOISTURE INTO THE NORTHWESTERN PORTIONS OF THE
CWA BY 00Z OUT AHEAD OF THE ARRIVAL OF THE COLD FRONT.

ASSUMING MOISTURE RETURNS...EXPECT THAT FORCING ALONG THE COLD
FRONT WOULD RESULT IN THE DEVELOPMENT OF A LINE OF THUNDERSTORMS
NEAR A WICHITA FALLS TO OLNEY LINE AROUND 00Z. WITH DEEPER
MOISTURE IN PLACE THIS LINE OF STORMS WOULD LIKELY GROW UPSCALE
INTO A LINEAR MCS AND THEN MOVE EAST-SOUTHEAST TOWARDS HIGHER
THETA-E AIR THAT HAS NOT BEEN ADVERSELY AFFECTED BY SUBSIDENCE
ASSOCIATED WITH THE COLLEGE STATION MCS. IF IT
DEVELOPS...EXPECTATIONS ARE THAT THIS MCS WILL TRACK TOWARDS THE
METROPLEX AROUND 02Z AND CONTINUE EAST OUT OF THE METROPLEX AROUND
04Z. CONFIDENCE IN EXACT TIMING IS SOMEWHAT LOW GIVEN THAT THIS
MCS MAY NOT EVEN TAKE SHAPE IF MOISTURE DOES NOT MAKE IT BACK OUT
AHEAD OF THE COLD FRONT IN TIME. REGARDLESS...THERE IS SUPPORT IN
HIGH RESOLUTION GUIDANCE MEMBERS FOR THIS SOLUTION.

THE PRIMARY HAZARDS ASSOCIATED WITH THE MCS WOULD BE DAMAGING
STRAIGHT LINE WINDS AND MARGINALLY SEVERE HAIL. A WIDE SWATH OF
STRAIGHT LINE WIND DAMAGE IS THE PRIMARY CONCERN...ESPECIALLY IF
THIS SYSTEM IS ABLE TO AFFECT THE METROPLEX. STRAIGHT LINE WINDS
HAVE A HISTORY OF PRODUCING VERY DANGEROUS CONDITIONS AT OUTDOOR
FESTIVALS...ESPECIALLY WHEN PATRONS COLLECT UNDER TENTS TO TAKE
COVER FROM THE RAIN. KEPT POPS AT 40 PERCENT FOR NOW DUE TO
CONCERNS ABOUT MOISTURE MAKING IT INTO PLACE...BUT WILL UPDATE THE
FORECAST THROUGHOUT THE AFTERNOON IF IT LOOKS LIKE THIS SYSTEM IS
MORE OR LESS LIKELY TO DEVELOP. IF YOU ARE PLANNING ON ATTENDING
OUTDOOR ACTIVITIES OR FESTIVALS THIS EVENING...PLAN ON HAVING SOME
ACCESS TO FORECAST UPDATES AND WARNINGS AS SEVERE WEATHER REMAINS
POSSIBLE FROM LATE THIS AFTERNOON THROUGH THE EVENING HOURS.

CAVANAUGH

&&
.PREV DISCUSSION... /ISSUED 356 PM CDT SUN MAY 6 2012/

THIS AFTERNOON THROUGH TONIGHT...THERE ARE NO SIGNIFICANT CHANGES
IN THUNDERSTORM CHANCES THROUGH THE PERIOD AND THE EARLY AFTERNOON
UPDATE DISCUSSION HAS BEEN ATTACHED THAT DETAILS THOUGHTS ON THIS
PERIOD.

ONLY UPDATE WAS TO EXTEND 20 POPS FOR LATE THIS AFTERNOON ALONG
THE ENTIRE WESTERN CWA DUE TO A DEVELOPING CUMULUS FIELD. THINKING
CONTINUES TO BE THAT IF A LINEAR MCS DEVELOPS IT WILL START NEAR
THE COLD FRONT IN THE NORTHWESTERN CWA AROUND 00Z. DEW POINTS HAVE
BEEN SLOWLY RECOVERING OUT AHEAD OF THE FRONT...HOWEVER CONVECTIVE
INHIBITION REMAINS HIGH AS OF 21Z. WILL CONTINUE TO MONITOR THE
THERMODYNAMIC ENVIRONMENT LATE THIS AFTERNOON AND PROVIDE FORECAST
UPDATES AS NEEDED.

MONDAY AND TUESDAY...THE COLD FRONT NEAR WICHITA FALLS LATE THIS
AFTERNOON IS EXPECTED TO CONTINUE SOUTHEAST THROUGH MOST OF NORTH
TX BY LATE MONDAY MORNING. THE SOMEWHAT SHALLOW FRONT WILL ALLOW
FOR ELEVATED SHOWER AND THUNDERSTORM CHANCES TO PERSIST OVER NORTH
TX THROUGH THE PERIOD. OUR BEST CHANCE FOR PRECIPITATION CONTINUES
TO LOOK AS THOUGH IT WILL BE ASSOCIATED WITH A SHORTWAVE TROUGH
MOVING UP OVER NORTH TX MONDAY NIGHT. DID NOT MAKE ANY SIGNIFICANT
CHANGES TO THE PREVIOUS FORECAST DURING THE PERIOD. HAVE BEST POPS
MOVING IN FROM THE SOUTHWEST AND TRANSLATING NORTHEAST OVER THE
CWA THROUGH TUESDAY MORNING. ANOTHER CHANCE FOR STORMS WILL OCCUR
WITH ANY WELL ORGANIZED MCS ACTIVITY THAT INITIATES ALONG THE HIGH
PLAINS MONDAY NIGHT AND HOLDS TOGETHER AS IT MOVES EAST TOWARDS
NORTH TX ON TUESDAY. DO NOT ANTICIPATE MUCH IN THE WAY OF SEVERE
WEATHER...HOWEVER IT WOULD BE HARD TO RULE OUT AN ELEVATED STRONG
STORM CAPABLE OF PRODUCING LARGE HAIL AS THE SHORTWAVE TROUGH
MOVES OVER THE AREA. MOST OF THE STRONG INSTABILITY IS EXPECTED TO
REMAIN SOUTH AND EAST OF THE LEADING EDGE OF THE COLD FRONT WHICH
IS EXPECTED TO BE JUST SOUTH OF THE CWA.

WEDNESDAY...MAINTAINED A DRY FORECAST FOR WEDNESDAY AS GUIDANCE IS
PERSISTENT IN INDICATING SHORTWAVE RIDGING ALOFT. MAY HAVE TO
INCLUDE POPS FOR WEDNESDAY DEPENDING ON CONVECTIVE
EVOLUTION/INFLUENCES ACROSS THE REGION ON TUESDAY...HOWEVER WILL
CONTINUE TO FAVOR RIDGING ALOFT AND A DRY FORECAST AT THIS TIME.

THURSDAY THROUGH FRIDAY NIGHT...A STRONGER SHORTWAVE TROUGH/CLOSED
LOW THAT WAS IN PLACE OVER THE SOUTHWESTERN CONUS THIS AFTERNOON
IS FINALLY EXPECTED TO EJECT NORTHEAST OVER THE REGION DURING THIS
PERIOD. THE BEST FORCING FOR ASCENT ASSOCIATED WITH THIS TROUGH
ARRIVES ON FRIDAY...HOWEVER COULD SEE SOME WARM AIR ADVECTION
SHOWERS AND THUNDERSTORMS AS EARLY AS THURSDAY NIGHT AS THE SYSTEM
MOVE OVER THE REGION. MOST GUIDANCE INDICATES THAT THIS UPPER
LEVEL SYSTEM WILL MOVE DIRECTLY OVER THE CWA. IF THIS PANS OUT
WIDESPREAD PRECIPITATION WOULD BE LIKELY...HOWEVER SEVERE WEATHER
CHANCES WILL LIKELY BE LIMITED BY A LACK OF DEEP MOISTURE
RETURNING TO THE REGION OUT AHEAD OF THE TROUGH. OVERALL EXPECT
WIDESPREAD RAIN SHOWER ACTIVITY WITH EMBEDDED THUNDERSTORMS. IF
THIS UPPER LEVEL FEATURE REMAINS ON TRACK WILL LIKELY SEE A BUMP
IN POPS FOR THE THURSDAY NIGHT INTO FRIDAY TIME FRAME.

EXTENDED...THIS SYSTEM IS EXPECTED TO EXIT THE REGION FRIDAY NIGHT
BRINGING AN END TO PRECIPITATION CHANCES. MAINTAINED A DRY
FORECAST FOR NEXT WEEKEND WITH NO OBVIOUS/SIGNIFICANT FORCING IN
THE REGION AT THIS TIME.

CAVANAUGH

&&
.PREV DISCUSSION... /ISSUED 438 AM CDT SUN MAY 6 2012/
DIFFICULT FORECAST DUE TO THE ONGOING CONVECTION OVER THE HILL
COUNTRY WHICH...ACCORDING TO ALL MODEL GUIDANCE...SHOULD NOT BE
THERE. THESE CONVECTIVE SYSTEMS USE UP AVAILABLE ENERGY FOR
CONVECTION...AND WHEN WEAK TROPOSPHERIC WINDS ARE PRESENT...IT
LIMITS THE ABILITY FOR THE ATMOSPHERE TO RECHARGE QUICKLY FOR MORE
STORMS LATER IN THE DAY. SO THE MODELS END UP BELIEVING WE ARE
PRIMED FOR A ROUND OF CONVECTION...WHEN IN REALITY MOST OF THE
FUEL HAS ALREADY BEEN SPENT. SO THE FORECAST CHALLENGE IS
DETERMINING HOW THIS CURRENT CONVECTION IS GOING TO AFFECT OUR
STORM CHANCES LATER TODAY. ALSO COMPLICATING THE FORECAST ARE TWO
MCV CIRCULATIONS THAT HAVE DEVELOPED...ONE NEAR LAMPASAS AND
ANOTHER NEAR AUSTIN. THE LAMPASAS MCV WILL LIKELY HOLD TOGETHER
FOR SEVERAL MORE HOURS DUE TO WEAK WINDS ALOFT...AND MAY BE A
FOCUS FOR ELEVATED CONVECTION THIS MORNING. WILL INCLUDE POPS IN
THE SW ZONES THIS MORNING FOR THIS FEATURE.

MEANWHILE A COLD FRONT IS BARRELING DOWN THE FRONT RANGE OF THE
ROCKIES AND SHOULD BE THROUGH THE TX PANHANDLE BY NOON. THIS FRONT
WILL SLOW DOWN THIS AFTERNOON...BUT WINDS OVER OUR REGION WILL
LIKELY VEER A BIT TO THE SOUTHWEST. THIS SETUP NORMALLY RESULTS
IN TEMPS WELL ABOVE GUIDANCE...HOWEVER THERE IS THICK MID-HIGH
CLOUD COVER THAT IS STREAMING OVER THE AREA FROM THE CENTRAL TEXAS
CONVECTION. ALTHOUGH CLOUDS SHOULD THIN OUT DURING THE DAY IT WILL
STEAL A FEW HOURS OF INSOLATION. HIGHS TODAY ARE VERY SENSITIVE
TO HOW MUCH SUNSHINE WE GET AND COULD BE EITHER TOO WARM OR COOL.

THE CENTRAL TEXAS CONVECTION IS USING UP A LOT OF THE RICH
MOISTURE AND INSTABILITY...AND LATEST SURFACE OBS SHOW A SWATH OF
40S AND 50S DEWPOINTS FROM GRAHAM SOUTHWARD TO BURNET DOWNSTREAM
FROM THE SYSTEM. THE DRY AIR IS BROUGHT TO THE SURFACE DUE TO
INTENSE SUBSIDENCE ON THE BACKSIDE OF THE SYSTEM...AND WE HAVE
EVEN NOTED A FEW HEATBURST EVENTS EARLIER. HOWEVER...THE HIGH
MOISTURE/INSTABILITY REMAINS UNDISTURBED EAST OF A LINE FROM
CAMERON TO MINERAL WELLS TO WICHITA FALLS WHERE DEWPOINTS REMAIN
NEAR 70. THIS REGION WILL LIKELY BE THE MOST UNSTABLE AREA...AND
SHOULD BE PRIMED FOR CONVECTION THIS EVENING. IT REMAINS TO BE
SEEN IF THE AIR MASS IN THE WESTERN ZONES CAN RECOVER...AND THUS
THE DRY LINE MAY HAVE TROUBLE INITIATING STORMS IN WESTERN ZONES.

WATER VAPOR LOOP SHOWS A SHORTWAVE MOVING NORTHEAST INTO THE BIG
BEND REGION NOW AND MODEL GUIDANCE BRINGS THIS ACROSS THE NW ZONES
BY SUNSET. EXPECT THIS LIFT TO HELP INITIATE STORMS ALONG THE
FRONT OR DRY LINE...MAINLY ACROSS THE NW ZONES BY EARLY EVENING.
INSTABILITY WILL BE GREATEST IN AN AXIS ALONG I-35 WHERE MLCAPE
REACHES 3500J/KG. ALTHOUGH DEEP LAYER SHEAR IS TOO WEAK FOR
SUSTAINED SUPERCELLS...THERMODYMIC/KINEMATIC CONDITIONS LOOK VERY
FAVORABLE FOR INTENSE COLD POOL FORMATION. ONCE CONVECTION FORMS
IT WILL PROPAGATE S/SE INTO THE INSTABILITY AXIS AND DIRECTION OF
THE LOW LEVEL FLOW. STORMS MAY START OUT NEAR BOWIE...GROW UPSCALE
AS THEY SPREAD SOUTHEAST THROUGH THE METROPLEX AND INTO THE
SOUTHEAST ZONES BEFORE DISSIPATING. THIS SCENARIO IS BEING MODELED
BY THE HI-RES WRF MODELS...AND GIVEN THE LARGE SWATH OF QPF FROM
THE ECMWF/GFS...INCREASED POPS TO 30-40 FOR THE CENTRAL/EASTERN
ZONES. SEVERE THREAT LOOKS HIGHEST ACROSS THE NORTH CENTRAL ZONES
INCLUDING THE METROPLEX. DAMAGING WIND IS THE PRIMARY THREAT...BUT
HAIL WILL ALSO BE POSSIBLE.

COLD FRONT WILL QUIETLY MOVE THROUGH ON MONDAY AND EXPECT STORMS
TO REDEVELOP BY MONDAY AFTERNOON NEAR THE BOUNDARY AS IT LIES
ACROSS THE SOUTHERN ZONES. INSTABILITY IS MUCH MORE LIMITED MONDAY
AFTERNOON SO SEVERE THREAT IS LOW. HIGH TEMPS WILL BE COOLEST IN
THE NORTHERN ZONES AND ONLY NEAR 80...BUT STILL EXPECT HIGHS NEAR
90 IN THE SOUTH. A SHORTWAVE WILL MOVE INTO WEST TEXAS MONDAY
NIGHT WITH WIDESPREAD CONVECTION DEVELOPING TO OUR WEST. THIS
SHORTWAVE AND REMNANT CONVECTION WILL MOVE INTO OUR REGION BY
TUESDAY MORNING WITH THE CHANCES OF RAIN INCREASING AREA WIDE.
INSTABILITY IS VERY LIMITED AND WINDS ARE VERY LIGHT ALOFT...AND
EVENT MAY END UP BEING JUST SCATTERED ELEVATED RAIN SHOWERS. HIGHS
TUESDAY WILL BE IN THE 70S COMPLEMENTS OF THE CLOUDS/RAIN.

SHORTWAVE TROUGH MOVES THROUGH BY WEDNESDAY MORNING AND DRY/COOL
ADVECTION CONTINUES BEHIND THE FRONT. EVEN WITH SOME SUN HIGHS
WILL STILL BE COOL AND ONLY NEAR 80. LOWS SHOULD BENEFIT FROM
RADIATIONAL COOLING AND DROP INTO THE 50S THURSDAY. CUT OFF UPPER
LEVEL LOW THAT WILL HANG OUT IN ARIZONA MONDAY THROUGH WEDNESDAY
WILL FINALLY MOVE ACROSS TEXAS FRIDAY...AND THIS WILL BRING THE
CHANCE OF RAIN BACK ON FRIDAY. MOISTURE/INSTABILITY LOOK TOO
LIMITED FOR SEVERE WEATHER. THE COOL TEMPS CONTINUE INTO NEXT
WEEKEND AS THE CONTINENTAL AIR MASS IS REINFORCED.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  69  81  67  76  59 /  40  20  30  40  20
WACO, TX              71  84  71  77  60 /  20  20  30  50  30
PARIS, TX             67  79  63  77  58 /  40  20  20  30  20
DENTON, TX            67  80  64  75  56 /  40  20  20  40  20
MCKINNEY, TX          69  81  65  76  59 /  40  20  20  30  20
DALLAS, TX            70  82  67  77  59 /  40  20  30  40  30
TERRELL, TX           69  82  68  77  60 /  40  20  30  40  30
CORSICANA, TX         69  83  69  77  63 /  30  20  30  50  40
TEMPLE, TX            69  84  69  78  61 /  20  20  40  50  30
MINERAL WELLS, TX     65  80  61  74  55 /  40  20  30  40  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

58/84
Hazardous weather outlook, May 6, 3:54 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
354 PM CDT SUN MAY 6 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
354 PM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS EVENING AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
THROUGH TONIGHT. SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS
AND LARGE HAIL BEING THE MAIN THREATS. THE BEST CHANCE FOR SEVERE
THUNDERSTORMS WILL BE WEST OF INTERSTATE 35 ALONG THE DRYLINE AND
NORTH OF INTERSTATE 20 TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH EARLY WEDNESDAY
MORNING AND AGAIN THURSDAY NIGHT THROUGH FRIDAY NIGHT ACROSS ALL
OF NORTH TEXAS. A FEW STRONG STORMS ARE POSSIBLE WITH CLOUD TO
GROUND LIGHTNING AND GUSTY WINDS BEING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THROUGH LATE THIS EVENING
ACROSS PRIMARILY WESTERN AND NORTHERN PORTIONS OF NORTH TEXAS.

DUNN

In the hours before

Special weather statement, May 6, 7:10 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
710 PM CDT SUN MAY 6 2012

TXZ100-070045-
YOUNG TX-
710 PM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  YOUNG COUNTY

AT 710 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHEAST OF THROCKMORTON...MOVING
SOUTHEAST AT 10 MPH. ADDITIONAL STRONG STORMS WERE LOCATED NEAR
WOODSON AND OLNEY.

CITIES IN THE PATH OF THESE STORMS INCLUDE GRAHAM AND OLNEY.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3340 9896 3341 9895 3340 9842 3296 9842
      3295 9896 3334 9897
TIME...MOT...LOC 0010Z 301DEG 10KT 3331 9899
Special weather statement, May 6, 7:17 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
717 PM CDT SUN MAY 6 2012

TXZ115-070045-
STEPHENS TX-
717 PM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN STEPHENS COUNTY

AT 717 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF BRECKENRIDGE...MOVING EAST
AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CRYSTAL FALLS.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3283 9910 3295 9910 3296 9909 3296 9895
      3296 9883 3277 9884 3280 9911 3282 9911
TIME...MOT...LOC 0017Z 278DEG 20KT 3289 9908

85/NH
Local storm report, May 6, 7:51 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
751 PM CDT SUN MAY 06 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             NEWCASTLE               33.20N  98.75W
05/06/2012  E1.25 INCH       YOUNG              TX   PUBLIC

            HALF DOLLAR SIZED HAIL REPORTED FROM A GROCERY STORE IN
            NEWCASTLE.
Local storm report, May 6, 8:04 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
804 PM CDT SUN MAY 06 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             6 ENE NEWCASTLE         33.23N  98.65W
05/06/2012  E1.00 INCH       YOUNG              TX   TRAINED SPOTTER

            3 MILES WEST OF RED TOP
Local storm report, May 6, 8:08 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
808 PM CDT SUN MAY 06 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             NEWCASTLE               33.20N  98.75W
05/06/2012  E1.50 INCH       YOUNG              TX   AMATEUR RADIO

            PING PONG BALL SIZED HAIL REPORTED IN NEWCASTLE VIA HAM
            RADIO.
Local storm report, May 6, 8:11 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
811 PM CDT SUN MAY 06 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     TSTM WND GST     NEWCASTLE               33.20N  98.75W
05/06/2012  E60 MPH          YOUNG              TX   AMATEUR RADIO

            60 MPH WINDS ESTIMATED FROM SPOTTERS VIA HAM RADIO IN
            NEWCASTLE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:10 PM CDTSpecial Weather StatementFWDYoung35 min
May 6, 7:13 PM CDTSevere Thunderstorm WarningFWDYoung62 min
May 6, 7:17 PM CDTSpecial Weather StatementFWDStephens28 min
May 6, 7:24 PM CDTSevere Thunderstorm WarningFWDStephens66 min
May 6, 8:12 PM CDTSevere Thunderstorm WarningFWDJack, Young63 min
May 6, 8:42 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker63 min
May 6, 9:16 PM CDTSpecial Weather StatementFWDEastland29 min
May 6, 9:34 PM CDTSpecial Weather StatementFWDTarrant26 min
May 6, 9:38 PM CDTSpecial Weather StatementFWDPalo Pinto37 min
May 6, 10:03 PM CDTSevere Thunderstorm WarningFWDErath, Hood, Palo Pinto, Parker57 min
May 6, 10:15 PM CDTSpecial Weather StatementFWDYoung30 min
May 7, 12:24 AM CDTSpecial Weather StatementFWDHamilton36 min
May 7, 12:34 AM CDTSpecial Weather StatementFWDEastland26 min
May 7, 1:05 AM CDTSpecial Weather StatementFWDCoryell, Hamilton25 min
May 7, 5:50 PM CDTSpecial Weather StatementFWDDallas25 min
May 7, 6:07 PM CDTSpecial Weather StatementFWDHamilton23 min
May 7, 6:22 PM CDTSpecial Weather StatementFWDNavarro23 min
May 7, 6:30 PM CDTSpecial Weather StatementFWDKaufman30 min
May 7, 6:33 PM CDTSpecial Weather StatementFWDEllis27 min
May 7, 6:36 PM CDTSpecial Weather StatementFWDNavarro24 min
May 7, 6:41 PM CDTSevere Thunderstorm WarningFWDEllis, Henderson, Kaufman, Navarro64 min
May 7, 6:44 PM CDTSpecial Weather StatementFWDErath31 min
May 7, 6:48 PM CDTSevere Thunderstorm WarningFWDVan Zandt57 min
May 7, 6:54 PM CDTAreal Flood AdvisoryFWDHamilton3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.